Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 April 15, 2020 08:59:19

Sharonruns
Registered: 2020-03-27
Posts: 1
Profile  

No symptoms?

Hi all,
The first week of March 2020, I went for a routine physical for my 35th birthday. The lab work showed my thyroid levels were out of range. I went for a 2nd round of labs, which were out of range also, and was then sent for the RAI uptake scan, & then was diagnosed with Graves Disease and prescribed Methimazole. After 2 weeks on 10mg, I have itching and painful hives every night.

Here's some back story and my question:

I was outside the US for over a year (2018 - 2019) doing volunteer work in multiple countries. Before I left, my routine physical showed all numbers in range. I did well for the whole year traveling, and had no symptoms, it was the best year of my life. I came back to the US October 2019 and began working again. Since October 2019 thru March 2020, I did struggle with a bit of fatigue, but it could be explained with recovering from the travel. The doctor said my thyroid levels probably started becoming hyperactive so gradually that I didn't notice anything.

Question: I'm curious if you know of or have heard of anyone who has a Graves disease diagnosis without having any symptoms? Now that I'm having trouble on the meds, I've been doing some research and came across this site. I've never had any health problems, and have never had to take meds, so this is all new to me. I would love to get other people's stories as I figure this out with my doctor.

Offline

#2 April 15, 2020 10:24:43

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4166
Profile  

No symptoms?

Hello and welcome - For some patients, symptoms *do* come on gradually, and after getting a diagnosis, they start putting together the puzzle pieces and realizing that symptoms that they'd written off to other causes (like stress) might have been Graves' all along. (Issues like insomnia, rapid heart rate, tremors, irritability, etc.). If you are having issues with the meds, definitely report this to your doctor for further guidance.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2020 Graves' Disease & Thyroid Foundation